Headaches Vicodin

10 Replies
Autumn2006 - April 28

Hello Ladies. I am due Sept. 23. I am almost 18 weeks. For the past few weeks I have been having really bad headaches. They started out little. Like a headache a week but now they are every day. No matter what I am doing I get them. They feel like migraines. My eyes have very senitive. I went to the emergency room yesterday and the doctor thinks it because I am pregnant. He sent me home with a prescription of Vicodin. With a unsure voice he said it would be ok to take. He wants me to take it at night before bed. I have not had a chance to make an appointment with my doctor since I spent all day in the emergency room with my mom. She got into a really bad accident. A stupid young boy was going well over a hundred when he saw my mother and her boyfriend. He hit them doing about 80+ as they were just turning into the parking lot to go to Taco Bell. Everyone is fine. As you can tell I am still a little mad. She has a huge gash above her eye but like she says she is just happy to be a live. I am getting sad now so I am going to stop. Back to the headaches... What do you ladies think?

 

Chrissythefairy - April 28

Sorry about your mom. Did u try calling your OB i wouldnt trust those hospital Docs. Call your OB and see what he or she says. Also do your own research find out what catagory vicodin is in. Google Vicodin Product Catagory and find out if it is in A B C or D.

 

Erynn21 - April 28

I had horrid, blinding migraines for awhile. I think it was because of my hormone levels, one day they just went away. i haven't really had them for weeks now and I am 21wks. I don't know about the vicodin, I do know one of my friends had to have painkillers when she was pg. and it was okay, I'd call your ob, hopefully your dc. will get back to you. I'd also do my own research.

 

Taffy - April 28

Autumn, I'm so sorry about your mum. I hope she is ok. As for the migraines I am also suffering them nearly daily. I saw my Dr last night and I'm now trying a corticosteroid nasal spray (Flonase) as my headaches all start around my sinuses. I know its due to the pregnancy but it was stopping me from doing my job as I couldn't see properly. I tried Tylenol but it didn't do any good. However, after using the nasal spray last night and this morning my sinuses are clear and there's no sign of a headache yet. If it improves things over the next few days I'll let you know. My understanding is that most pregnancy headaches are sinus related as the blood vessels are swollen so this might be worth asking your Dr about. Good luck and I hope it all works out. Erynn, thanks for telling us that the headaches will eventually stop. I can't wait.

 

1Sttimemomy - April 28

2 of my best friend were prescribed vic. and they have very healthy babies. the doctors told them the only way it can hurt the babies is if you take more than prescibed because if you take the proper dose the vic. gets broken down in your stomach acid and then filtered out through your liver and kidneys so none even really gets to baby .make sure you talk to your ob first .and i suffer from migraines everyday since i been pregnant also but nothing helps hope yours go away best of luck

 

Cabbie - April 28

I found this link. I am sure there are dashes you need to take out. http://www.pdrhealth.com/drug_info/rxdrugprofiles/drugs/vic1480.shtml

 

Cabbie - April 28

yep, only dash should be between drug and info

 

CallMeAshleyM - April 29

Hey there. If I'm correct in my calculations, you are actually closer to 19 weeks if you are due Sept 23. I wondered because I am due oct 3rd and I will be 18 weeks monday.. LOL. Call your OB on monday about the vicodin Good luck and I hope everything gets better for your mom!

 

Taffy - April 30

Autumn, I've now been using the nasal spray for 4 days and I have noticed an improvement in the headaches. I have had one headache since and it was no where near as bad as the others. Just mildly annoying instead of blinding.I hope you are having more luck with yours. Take care.

 

anechka - May 1

I had reallyreally bad headaches too... but i was just told to take tylenol... and im telling u they were SUPER bad, but that helped. I dont think Vicodin is a good idea. I looked it up in my "Mayo Clinic: Guide to a Healthy Pregnancy" book and this is what it said about Vicodin: "Narcotics: Some pain relievers combine acetaminophen with a narcotic medication such as codeine or oxycodone. Brand names include Tylenol with Codeine, Darvocet, Vicodin and Percocet. Oxycodone medications have not been linked with birth defects, but they have high addiction potential and may cause withdrawal or other problems in the infant if used for many days in the last weeks before delivery. These medications are never appropriate for noncancer chronic pain, due to their addictive potential" (pg. 467)

 

kmwebber - May 5

Autun, I hope everything is fine with your mother. I am a person that has suffered from migraines since I was a child. I have been told by my ob about what to do about my migraines during pregnancy. He has taken me off my migraine medication and has told me to just take two extra strength tylenol. I am not allowed to even take excedrin migraine. Vicodin is not a good idea when your pregnant. I also am allowed to drink a caffeine drink such as pepsi when I have a migraine because caffeine can help relieve the pain. But usually being in a dark room and trying to sleep is the best result.

 

ADD A COMMENT:


You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
New to the forum?

Sign Up Here!


Already a member?
Please login below.





Forgot your password?
Need Help?